MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-150
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date received by manufacturer: the original event information was received on (b)(6) 2018.Information which caused the event to be considered reportable was received on (b)(6) 2018.Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
Resistance was encountered, and the guide wire could not be advanced through the peripheral stealth orbital atherectomy device (oad).The brake was lifted, but the issue persisted.A second oad was used to complete the procedure with a minimal delay of one to two minutes.The patient was well following the procedure.Information was received on (b)(6) 2018 that, during the reported event, the viperslide fluid did not exit the tip of the oad either.
 
Additional Manufacturer Narrative
Correction: previous follow-up (for correction to h10) report was inadvertently filed under the incorrect fda registration number.The report was filed under report number "3004742-2018-00271," but should have been filed under 3004742232-2018-00271.Device evaluation conclusion: the device was received at csi for analysis.A guide wire was passed through the device, but resistance was encountered in the brake assembly.Fluid flow was observed through the saline sheath as expected.Analysis of the brake assembly revealed an indentation on the spring landing of the brake plunger.This is consistent with the spring having been pinned between the brake halves, likely during assembly, which may not allow the spring to open the brake plunger.At the conclusion of the failure analysis investigation the reported event was confirmed.Csi id: (b)(4).
 
Additional Manufacturer Narrative
Correction to mfr number.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
morgan hill
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key7840992
Report Number3004742232-2018-00271
Device Sequence Number1444972
Product Code MCW
UDI-Device Identifier10852528005046
UDI-Public(01)10852528005046(17)210430(10)223545
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberPRD-SC30-150
Device Catalogue Number70056-04
Device Lot Number223545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/26/2018
07/05/2023
Initial Report FDA Received Date09/03/2018
Supplement Report FDA Received Date07/05/2023
10/01/2018
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown